MAUDE Adverse Event Report: MICROVENTION, INC. LVIS JR 3.5X23 (HDE); LVIS JR.

MICROVENTION, INC. LVIS JR 3.5X23 (HDE); LVIS JR.
Model Number 172524-LVISJ-C-HDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802)
Date of Event 06/06/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Based on the information provided, the complaint cannot be confirmed.The device could not be evaluated as it remains within the patient.No device malfunction was reported, however an adverse event occured following the procedure.(b)(4).
 
Event or Problem Description
The patient was reported to be a (b)(6) year old female with a history of previously treated sah (2).One aneurysm had been coiled and one clipped.No additional information provided for these previous treatments.The patient was currently being treated for a wide neck aneurysm proximal to the m1/a1 bifurcation in the distal cerebral carotid artery.The treatment plan was to deploy a stent at the bifurcation to preserve easy access to the m1 and a1.The first two deployments were unsuccessful due to losing catheter access and partial stent opening.These devices were withdrawn as indicated.The intended landing spot did not seem to be possible, so a new landing zone in the m1 was chosen.The lvis jr 3.5x23 was inserted.The stent was deployed across the neck of the aneurysm with a second microcatheter positioned in the aneurysm.The stent was buttressed at the neck to provide maximum coverage and the stent was deployed.The aneurysm was coiled successfully.Multiple ct runs were taken throughout the procedure and no complications were observed.Following the successful completion of the case, removal of the sheath, and closure of the femoral artery the patient presented with symptoms of a sah.A ct scan was done and a massive bleed was apparent in the area of the treated aneurysm.The patient had been treated in the past for 2 sahs, one aneurysm was coiled, and one had been clipped." additional information provided, 6/13/2016: patient was electively admitted for stent embolization located on the right internal artery.No events occurred during the surgery.The patient was transferred to neurological intensive care unit for post-operative monitoring.Patient noted to have unequal pupil shortly after admission to icu.Repeat of head ct showed massive hemorrhage.The patient was placed back on life-support due to impending respiratory failure.Numerous medications administered to reduce hypertension an intracranial swelling.The patient was reported to expire.We have inquired for a confirmation of the date of death.This is pending receipt.Devices used: hydrocoil 10 (4) lot #160429v4, 160428v4, 160407v4, 150611v4; microplex 10 (3) lot #140729v2, 160506v2, 140616v2; 172516-lvis jr/ lot # 15120237 (lvis 3.5 x18); 172516-lvis jr/ lot # 14051436m (lvis 3.5 x 18).

Brand Name
LVIS JR 3.5X23 (HDE)
Common Device Name
LVIS JR.
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5755948
Report Number2032493-2016-00149
Device Sequence Number18834893
Product Code NJE
UDI-Device Identifier00811425029909
UDI-Public(01)00811425029909(11)160317(17)190317(10)16031730
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
H130005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/17/2019
Device Model Number172524-LVISJ-C-HDE
Device Lot Number16031730
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2016
Initial Report FDA Received Date06/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age60 YR
Patient Weight86